Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Louisville, KY

October 6, 2013Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Oct 6, 2013, 3:55 AM EDT for Jefferson County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2013, 3:55 AM EDT (07:55 UTC)
Expired
Oct 6, 2013, 8:45 AM EDT
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WGUS53 KLMK 060755
FFWLMK
KYC111-061245-
/O.NEW.KLMK.FF.W.0039.131006T0755Z-131006T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT SUN OCT 6 2013

...FLASH FLOOD EMERGENCY FOR LOUISVILLE...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 845 AM EDT

* AT 347 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING CONTINUING FROM EARLIER HEAVY RAINS. A NEW AREA OF        
  SHOWERS AND THUNDERSTORMS WILL BE CROSSING THE LOUISVILLE          
  METROPOLITAN AREA BETWEEN 400 AM AND 900 AM. THOUGH MOST OF THE    
  RAIN WILL BE LIGHT TO MODERATE...LOCAL EMERGENCY MANAGEMENT HAS    
  INDICATED THAT ANY ADDITIONAL RAINFALL WILL SEVERELY AGGRAVATE     
  EXISTING FLOODING.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT...  
  LOUISVILLE...
  ANCHORAGE...
  WATTERSON PARK...
  JEFFERSONTOWN...

* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...HIGHVIEW...              
  FAIRDALE...FERN CREEK...

  IN ADDITION...LOUISVILLE INTERNATIONAL AIRPORT AND LOUISVILLE      
  BOWMAN FIELD ARE INCLUDED IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH AND A HALF 
ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3834 8557 3834 8558 3834 8559 3826 8541
      3811 8544 3808 8555 3809 8572 3804 8588
      3800 8595 3809 8590 3816 8591 3823 8584
      3827 8583 3829 8578 3827 8574 3832 8565
      3838 8564

$$

13
2 follow-up statements
255 
WGUS73 KLMK 060941
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 AM EDT SUN OCT 6 2013

KYC111-061245-
/O.CON.KLMK.FF.W.0039.000000T0000Z-131006T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
541 AM EDT SUN OCT 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
JEFFERSON COUNTY...

...A FLASH FLOOD EMERGENCY FOR JEFFERSON COUNTY CONTINUES UNTIL 845 
AM EDT...

AT 535 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLOODING IN LOUISVILLE. A WIDE BAND OF LIGHT TO MODERATE RAIN WILL 
BE MOVING INTO THE METRO EARLY THIS MORNING AND MAY DROP ANOTHER 
ONE TO AS MUCH AS TWO INCHES OF ADDITIONAL RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  HIGHVIEW...
  ANCHORAGE...
  FAIRDALE...
  FERN CREEK...
  JEFFERSONTOWN...

  IN ADDITION...LOUISVILLE BOWMAN FIELD AND LOUISVILLE INTERNATIONAL 
  AIRPORT ARE INCLUDED IN THIS FLASH FLOOD EMERGENCY.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  VIADUCTS ALONG FLOYD STREET AND HILL STREET NEAR OLD LOUISVILLE.
  SOUTHERN DITCH AT MINORS LANE.
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.
  LOCATIONS THAT VERY RARELY FLOOD MAY EXPERIENCE FLOODING THIS      
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3834 8557 3834 8558 3834 8559 3826 8541
      3811 8544 3808 8555 3809 8572 3804 8588
      3800 8595 3809 8590 3816 8591 3823 8584
      3827 8583 3829 8578 3827 8574 3832 8565
      3838 8564

$$

13
491 
WGUS73 KLMK 061056
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 AM EDT SUN OCT 6 2013

KYC111-061245-
/O.CON.KLMK.FF.W.0039.000000T0000Z-131006T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
656 AM EDT SUN OCT 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR 
JEFFERSON COUNTY KENTUCKY...INCLUDING LOUISVILLE...

...THE FLASH FLOOD EMERGENCY HAS BEEN CANCELED...HOWEVER AS STATED 
ABOVE A REGULAR FLASH FLOOD WARNING DOES CONTINUE UNTIL 845 AM 
EDT...

AT 649 AM EDT...A BAND OF LIGHT TO MODERATE RAIN...WITH POCKETS OF 
BRIEFLY HEAVY RAIN...STRETCHED FROM SOUTHERN INDIANA TO WESTERN 
KENTUCKY AND WAS MOVING TO THE EAST THROUGH THE LOUISVILLE METRO. 
ANOTHER ONE TO TWO INCHES OF RAIN CAN BE EXPECTED BY MID MORNING.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  HIGHVIEW...
  ANCHORAGE...
  FAIRDALE...
  FERN CREEK...
  JEFFERSONTOWN...

  IN ADDITION...LOUISVILLE BOWMAN FIELD AND LOUISVILLE INTERNATIONAL 
  AIRPORT ARE INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  VIADUCTS ALONG FLOYD STREET AND HILL STREET NEAR OLD LOUISVILLE.
  SOUTHERN DITCH AT MINORS LANE.
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3834 8557 3834 8558 3834 8559 3826 8541
      3811 8544 3808 8555 3809 8572 3804 8588
      3800 8595 3809 8590 3816 8591 3823 8584
      3827 8583 3829 8578 3827 8574 3832 8565
      3838 8564

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 3:32 AM EDT, 23 minutes earlier.

Area forecast discussion, Oct 6, 3:32 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 AM EDT Sun Oct 6 2013

.SHORT TERM (Now through Monday)...
Issued at 330 AM EDT Sun Oct 6 2013

The deep upper level trough will move across the upper Midwest and
through the Great Lakes region through the short term. The cold
front associated with this system currently stretches from
northwestern Indiana through southern Illinois. This front will move
through the forecast area during the day today.

Ahead of the front we have had rainfall ongoing across southern
Indiana and central Kentucky, mainly along the Ohio River. Training
precipitation efficient storms the produced record rainfall amounts
yesterday have led to many reports of flash flooding across
Jefferson county Kentucky. The line of moderate to heavy rain will
continue to push east through the early morning hours into about the
western half of the forecast area. The latest mesoscale models do
indicate there will be a weakening trend in this precipitation this
morning and then another surge of moisture will move north bringing
enhanced showers and thunderstorms to the eastern half of the
forecast area this afternoon.

A few storms today may be capable of producing damaging wind gusts
and even an isolated tornado cannot be completely ruled out.
However, the biggest threat will be flooding and flash flooding. The
rain that has fallen this morning has all been in the area where the
Flash Flood Watch currently is. These areas may see another one to
two inches of rain with locally higher amounts. Areas outside of the
watch look to see up to 1.5 inches. Given this, will not expand the
Flash Flood Watch at this time. Rain should move out of the area
this evening, with just a slight chance for a shower or two tomorrow
in southern Indiana and north central KY as the upper low moves
across.

Temperatures will range from around 80 in the east to high of around
65 in the west. Temperatures will be holding steady or falling
behind the front as it moves through today. Lows tonight will dip
into the upper 40s to around 50 with highs struggling only into the
lower to mid 60s tomorrow.

.LONG TERM (Monday Night through Saturday)...
Issued at 257 AM EDT Sun Oct 6 2013

After a very active start to the week, the long term period will be
rather quiet. The upper level low will move quickly off to the
northeast and high pressure will build in at the surface and aloft.
Dry conditions are expected through Saturday with mostly clear to
partly cloudy skies. We will see a slow warming trend through the
week. Low temperatures Tuesday morning will be in the lower to mid
40s. By Saturday morning they will be in the low 50s. High
temperatures on Tuesday will range from the upper 60s to lower 70s.
Highs by Saturday will be in the mid to possibly upper 70s.

&&

.AVIATION (06Z TAF Update)...
Issued at 125 AM EDT Sat Oct 5 2013

The cluster of heavy rain ans thunderstorms that was affecting SDF
tonight has moved off to the north. The next line of heavy rain and
thunderstorms is approaching from the west. This looks to move into
SDF around 08Z and BWG around 10Z. Visibilities and ceilings are
expected to drop to MVFR/IFR with the heaviest part of the line. As
the cold front continues to approach from the west showers and
thunderstorms will continue for much of the day. This activity will
move into LEX later in the morning and continue for much of the TAF
period. The rains should be tapering off at SDF and BWG lat this
afternoon. Visibilities and ceilings in the rain will be prevailing
MVFR with the moderate rain and will drop lower with the heavier
pockets. Winds will shift to the SW then W as the front moves
through.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through this evening FOR KYZ023>043-045-049-
     053.

IN...FLASH FLOOD WATCH through this evening FOR INZ076>079-083-084-
     089>092.

&&

Short Term........EER
Long Term.........EER
Aviation..........EER
Hazardous weather outlook, Oct 5, 10:41 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT SAT OCT 5 2013

INZ076>079-083-084-089>092-KYZ023>043-045-049-053-070245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-CLARK KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...WINCHESTER...HODGENVILLE
1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAIN SHOWERS AND STORMS WILL CONTINUE OFF AND ON OVER THE
AREA TONIGHT. MANY AREAS HAVE ALREADY SEEN 2 TO 3 INCHES OF
RAINFALL...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH
LATE SUNDAY. THEREFORE...AREAL AND FLASH FLOODING WILL BE A
THREAT. USE CAUTION IF TRAVELLING AND NEVER DRIVE INTO FLOOD
WATERS!

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT
AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. LOCALIZED AREAL
AND FLASH FLOODING WILL BE POSSIBLE...ALONG WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ046>048-054>057-061>067-070>078-081-082-070245-
WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED HEAVY RAIN SHOWERS AND STORMS WILL BE
POSSIBLE AFTER MIDNIGHT. WATCH FOR PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT
AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. AGAIN THE MAIN
CONCERNS WILL BE GUSTY WINDS AND THE POTENTIAL FOR PONDING OF
WATER ON ROADWAYS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJ

In the hours before

Special weather statement, Oct 6, 12:49 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 AM EDT SUN OCT 6 2013

INZ083-089-060550-
DUBOIS IN-PERRY IN-
1249 AM EDT SUN OCT 6 2013

...LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND GUSTY WINDS
APPROACHING DUBOIS AND PERRY COUNTIES...

AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
WINSLOW TO 8 MILES NORTHWEST OF OWENSBORO...MOVING NORTHEAST AT 40
MPH.

FREQUENT LIGHTNING...LOCALLY TORRENTIAL RAIN...AND GUSTY WINDS TO 40
MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  JASPER...
  HOLLAND...
  JOHNSBURG AND MILLERSPORT...
  HUNTINGBURG AND TROY...
  PORTERSVILLE AND MALTERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF THE RAIN.

&&

LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8675 3836 8668
      3826 8668 3826 8665 3808 8658 3799 8681
      3800 8681 3801 8678 3810 8677 3811 8681
      3820 8680 3821 8708
TIME...MOT...LOC 0448Z 246DEG 34KT 3832 8744 3782 8722

13
Local storm report, Oct 6, 2:21 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 AM EDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      2 NNW OKOLONA           38.16N  85.70W
10/06/2013                   JEFFERSON          KY   BROADCAST MEDIA

            SEVERAL FEET OF WATER AT GUARDIAN COURT APARTMENTS

&&

EVENT NUMBER LMK1300505

13
Local storm report, Oct 6, 2:28 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     FLASH FLOOD      5 N OKOLONA             38.21N  85.69W
10/06/2013                   JEFFERSON          KY   BROADCAST MEDIA

            SEVERAL FEET OF WATER NEAR VILLAGE PARK APARTMENTS

&&

EVENT NUMBER LMK1300506

13
Local storm report, Oct 6, 2:31 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 AM EDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     FLASH FLOOD      6 W JEFFERSONTOWN       38.21N  85.68W
10/06/2013                   JEFFERSON          KY   BROADCAST MEDIA

            FLOODING IN RESIDENTIAL AREA AROUND MEDFORD LANE AND
            LIVERMORE PLACE

&&

EVENT NUMBER LMK1300507

13
Local storm report, Oct 6, 2:35 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 AM EDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      LYNDON                  38.26N  85.59W
10/06/2013                   JEFFERSON          KY   TRAINED SPOTTER

            FLOODING AT BROOKSIDE APARTMENTS AND HUNDAI OXMOOR CAR
            DEALERSHIP ALONG SHELBYVILLE ROAD AT COPPER CREEK DRIVE

&&

EVENT NUMBER LMK1300508

13
Special weather statement, Oct 6, 3:09 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 AM EDT SUN OCT 6 2013

INZ077-078-090>092-KYZ030-060805-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-SCOTT IN-WASHINGTON IN-
309 AM EDT SUN OCT 6 2013

...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE AFFECTING
CLARK...FLOYD...HARRISON...JEFFERSON...SCOTT AND WASHINGTON
COUNTIES...

AT 301 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
BROWNSTOWN TO BRANDENBURG...MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...VERY HEAVY RAIN...AND GUSTY WINDS TO 35
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LOUISVILLE...
  NEW ALBANY...
  JEFFERSONVILLE...
  CORYDON...
  SCOTTSBURG...
  SALEM...

THE STORMS WILL AGGRAVATE ANY ONGOING FLOODING ISSUES. ALSO...TREES
CAN BE BLOWN DOWN MORE EASILY BY SUB SEVERE WINDS WHEN ROOTED IN
SATURATED GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS AND AGGRAVATED PRE
EXISTING FLOODING. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY
RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3882 8568 3874 8568 3871 8561 3868 8561
      3868 8557 3860 8556 3844 8560 3839 8564
      3837 8561 3809 8567 3804 8625 3877 8614
      3879 8608 3877 8604 3876 8590 3873 8588
      3881 8580 3883 8573
TIME...MOT...LOC 0706Z 260DEG 25KT 3877 8603 3802 8619

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 8:13 PM EDTAreal Flood AdvisoryLMKMeade3 hr
Oct 5, 9:24 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Oct 5, 9:39 PM EDTFlash Flood WatchLMKAnderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 18 more21 hr
Oct 5, 10:10 PM EDTFlash Flood WarningLMKJefferson4 hr
Oct 5, 10:19 PM EDTAreal Flood AdvisoryLMKHenry, Oldham, Trimble4 hr
Oct 6, 12:14 AM EDTAreal Flood AdvisoryLMKHenry, Shelby3 hr
Oct 6, 1:45 AM EDTFlash Flood WarningLMKBreckinridge, Hancock, Meade4 hr
Oct 6, 1:57 AM EDTFlash Flood WarningLMKJefferson5 hr
Oct 6, 3:09 AM EDTSpecial Weather StatementLMKJefferson56 min
Oct 6, 3:14 AM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble5 hr
Oct 6, 5:46 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade4 hr
Oct 6, 8:17 AM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
Oct 6, 8:45 AM EDTAreal Flood WarningLMKJefferson5 hr
Oct 6, 1:33 PM EDTSpecial Weather StatementLMKAdair, Boyle, Cumberland, Green, Marion, Mercer and 4 more47 min
Oct 6, 2:36 PM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell29 min
Oct 6, 2:38 PM EDTSpecial Weather StatementLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 4 more62 min
Oct 6, 3:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott28 min
Oct 6, 3:09 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford31 min
Oct 6, 3:51 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Harrison, Jessamine, Nicholas, Scott3 hr
Oct 6, 4:09 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas31 min
Oct 6, 4:12 PM EDTSpecial Weather StatementLMKClark18 min
Oct 6, 4:29 PM EDTSpecial Weather StatementLMKClark, Madison46 min
Oct 6, 4:33 PM EDTSevere Thunderstorm WarningLMKClark, Madison32 min
Oct 6, 4:53 PM EDTSpecial Weather StatementLMKMadison22 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.